MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 5 PMA; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 5 PMA; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Medical product: oxf uni tib tray sz c rm pma, catalog #: 154723, lot #: 184870; medical product: oxf twin-peg cmntd fem md pma, catalog #: 161469 lot #: 493650.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00456, 3002806535-2020-00457.The investigation is in process.Once the investigation has been completed, a supplemental mdr will be submitted.Product has not been returned.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee arthroplasty on (b)(6) 2017.Subsequently, a revision procedure was performed on (b)(6) 2020, due to tibial collapse (posteriorly).There appeared to be some bone void or cyst that might have attributed to it.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Two cemented oxford partial knee components ¿ femoral component and tibial tray - were returned for analysis after 3 years, 8 months and 19 days in vivo.The available relevant manufacturing history record indicate that the items were manufactured in accordance with the applicable specifications.The oxford components showed signs of adequate bone fixation, although bone cement had detached from part of the inferior surface of the tibial tray.They also presented visible damage in the form of scratches and burnishing.These may have occurred due to contact between the two components after tibial fracture, or during their removal in the revision surgery.The complaint description mentions that the tibia collapsed posteriorly, there appeared to be some bone void or cyst that might have attributed to it.Although this cannot be confirmed without x-rays (both post-primary and pre-revision), as well as surgical notes of both surgeries, the information available indicates that this may be the cause of the reported tibial fracture.Operative notes and radiographs were requested but could not be provided.The patient, female, was 70 at the time of event and had a high bmi.It further stated that the surgical technique for the product was utilised, and that it is unknown whether there were any contributing conditions related to the event.Additional patient details (height, weight and activity level) were not made available by the hospital.The available mhr reviews indicate that the products were most likely conforming to design specification when they left zimmer biomet control.All reported components are compatible.The instructions for use of the cemented oxford partial knee tibial tray and femoral component sate: warnings: improper selection, placement, positioning, alignment and fixation of the implant components may result in unusual stress conditions which may lead to subsequent reduction in the service life of the prosthetic components.Care is to be taken to ensure complete support of all parts of the device embedded in bone cement to prevent stress concentrations, which may lead to failure of the procedure.Patients should be warned of the impact of excessive loading that can result if the patient is involved in an occupation that includes substantial walking, running, lifting, or excessive muscle loading due to weight that place extreme demands on the knee and can result in device failure or dislocation.Precautions: biomet joint replacement prostheses provide the surgeon with a means of reducing pain and restoring function for many patients.While these devices are generally successful in attaining these goals they cannot be expected to withstand the activity levels and loads of normal healthy bone and joint tissue.Possible adverse effects: post-operative bone fracture.A review of the complaint database over the last 3 years has found no similar complaints reported with the item 159577,1 similar complaint reported with the item 154723 and 1 similar complaint reported with the item 161469.A risk assessment has not been carried out as the reported event is not device related.No corrective or preventive actions are considered necessary at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG RT MD SIZE 5 PMA
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10696666
Report Number3002806535-2020-00455
Device Sequence Number17127079
Product Code NRA
UDI-Device Identifier05019279786237
UDI-Public05019279786237
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2021
Device Model NumberN/A
Device Catalogue Number159577
Device Lot Number442550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR